Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 20, 2005, 8:51 PM CDT for Harmon County, Jackson County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 20, 2005, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Harmon County, OK, Jackson County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 210153
FFWOUN
OKC057-065-210445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARMON COUNTY IN SOUTHWEST OKLAHOMA
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ACROSS MUCH OF HARMON
AND JACKSON COUNTIES. HEAVY RAINFALL IS LIKELY TO CONTINUE THROUGH
AT LEAST 10 PM... RESULTING IN FLASH FLOODING IN THE CITIES OF
HOLLIS... ALTUS AND ALONG HIGHWAY 62 FROM THE TEXAS STATE LINE
TO HEADRICK.
* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
DUKE...ELDORADO...ELMER...FRIENDSHIP...GOULD...HOLLIS...
HUMPHREYS...MARTHA...MCKNIGHT...MCQUEEN AND OLUSTEE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3491 9998 3458 10000 3440 9966 3442 9925
3477 9918 3471 9961
$$
MILLER1 follow-up statement
000
WGUS74 KOUN 210428
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1126 PM CDT WED APR 20 2005
OKC057-065-210436-
JACKSON OK-HARMON OK-
1126 PM CDT WED APR 20 2005
...THE FLASH FLOOD WARNING FOR HARMON AND JACKSON COUNTIES IS
CANCELLED...
HEAVY THUNDERSTORMS HAVE MOVED OUT OF THE AREA...AND ALL RAIN HAS
ENDED FOR THE TIME BEING IN HARMON AND JACKSON COUNTIES. ALTHOUGH
ADDITIONAL THUNDERSTORMS COULD REDEVELOP LATER TONIGHT OR ON
THURSDAY...THE IMMEDIATE RISK OF FLOODING HAS ENDED.
LAT...LON 3491 9998 3458 10000 3440 9966 3442 9925
3477 9918 3471 9961
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 1:49 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Apr 20, 1:49 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 149 PM CDT WED APR 20 2005 .DISCUSSION...DRYLINE EXTENDS FROM CENTRAL KS SSWWD INTO FAR NW OK..AND THEN SWD ACROSS THE ERN TX PANHANDLE TO NEAR SNYDER. LOW LEVEL MOISTURE IS PERHAPS A BIT BETTER THAN YDAY..BUT OVERALL CAPE/SHEAR PROFILES ARE PRETTY SIMILAR TO YDAY. PERHAPS ONE IMPORTANT DIFFERENCE APPEARS TO BE SUBTLE WAVE PROGRESSING NEWD FROM SW TEXAS AT THE LEADING EDGE OF DRY PLUME EVIDENT IN WV IMAGERY ACROSS NRN MEXICO INTO TX BIG BEND REGION. MULTIPLE CHANNEL WV IMAGERY SUGGESTS THAT WAVE AXIS IS SOMEWHERE FROM JUST NORTH OF LUBBOCK ARCING SEWD TO JUST EAST OF SAN ANGELO..MOVING NEWD AT 15- 20 MPH. ASCENT WITHIN AREA JUST IN ADVANCE OF WAVE HAS SUPPORTED WEAK ELEVATED CONVECTION OVER CENT/WRN TEXAS MUCH OF THE MORNING. IT LOOKS TO BE A CLOSE CALL ON TIMING..AS WAVE MAY MOVE TOO FAR EWD TO SUPPORT DRYLINE STORMS. BUT..IF LIFT CAN BECOME SUPERIMPOSED NEAR DRYLINE..AS CURRENT VIZ SAT IMAGES SUGGEST IT MIGHT..STORM INITIATION AND/OR ONGOING ELEVATED CONVECTION TAPPING INTO BOUNDARY LAYER INSTABILITY APPEARS FAIRLY DECECNT. GIVEN CAPE/SHEAR PROFILES..SUPERCELLS WITH VERY LARGE HAIL APPEAR LIKELY..ON CONDITION OF INITIATION. DRYLINE WILL RETREAT WWD THIS EVENING..BUT SHUD BE ON THE MOVE EWD FAIRLY RAPIDLY THUR MORNING..WITH COLD FRONT OVERTAKING THE DRYLINE FROM N TO S DURING THE DAY. IT SEEMS THAT STORMS MAY DEVELOP EARLY/MID AFTERNOON ALONG OR JUST SOUTHEAST OF I44..WITH BEST CHANCES OVER SCENT/SE OK 3-10 PM THUR EVENING. SECONDARY COLD FRONT WILL THEN SWEEP SEWD THUR NITE/FRI MORNING..WITH A WINDY BUT MILD DAY FRIDAY. WE MAY NEED TO HOIST A FIRE WEATHER WATCH FOR MUCH OF WRN OK FOR FRI AFTERNOON IN LATER ISSUANCES. RIDGE AXIS SETTLING OVER THE SRN PLAINS SAT/SUN SHUD BRING VERY NICE SPRING WEATHER WITH COOL/COLD NIGHTS AND PLEASANT AFTERNOON TEMPS IN THE 60S TO LOWER 70S. WINDS SHUD ALSO BE LIGHT MUCH OF THE WEEKEND..AT LEAST BY APRIL STANDARDS..UNTIL SRLY RETURN FLOW DEVELOPS WEST ON SUNDAY. NEXT CHANCE OF RAIN BEGINS LATE SUN INTO TUE WITH NEXT WAVE..BUT MOISTURE WILL BE A PROBLEM AS SOUTH WINDS SUN/MON WILL YET AGAIN HAVE TRAJECTORIES ORIGINATING IN THE POST FRONTAL COOL SFC RIDGE OVER THE NRN/WRN GULF. UNTIL WE GET A PATTERN CHANGE THAT REMOVES THE PRESENCE OF THE MEAN ERN CONUS TROF AND SUBSEQUENT PERSISTENT LOW LEVEL RIDGING IN THE NRN GULF OF MEXICO..CHANCES OF GETTING A TRULY TROPICAL BOUNDARY LAYER AIRMASS INTO NTEX/OK APPEAR SLIM TO NONE. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 84 52 74 / 20 30 10 10 HOBART OK 63 86 51 75 / 30 20 10 10 WICHITA FALLS TX 65 90 58 78 / 30 30 10 10 GAGE OK 56 80 45 70 / 30 10 10 10 PONCA CITY OK 65 82 49 70 / 20 30 10 10 DURANT OK 65 84 61 80 / 20 40 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 20, 7:35 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT WED APR 20 2005
OKZ004>048-050>052-TXZ083>090-211200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.
LOCATION...
WEST OF A LINE FROM MEDFORD... TO WATONGA... TO LAWTON OKLAHOMA...
AND TO AREAS JUST EAST OF WICHITA FALLS TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING.
IMPACTS...
THE PRIMARY THREAT WITH THE STORMS WILL BE DAMAGING WINDS...WITH THE
MOST INTENSE STORMS CAPABLE OF PRODUCING DAMAGING HURRICANE FORCE
WINDS. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA CAN BE EXPECT TO BE INVOLVED IN SEVERE WEATHER
OPERATIONS THROUGH THE EARLY EVENING HOURS.
DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE ACROSS FAR WESTERN OKLAHOMA...AND
WILL EVENTUALLY AFFECT PARTS OF WESTERN NORTH TEXAS.
FOR COMPLETE DETAILS CONCERNING THE LOCATION...DEVELOPMENT AND
MOVEMENT OF WEATHER FEATURES...REFER TO THE LATEST REGIONAL WEATHER
DISCUSSION...OR CHECK THE NWS NORMAN WEBSITE...WEATHER.GOV/NORMAN...
FOR GRAPHICS CONCERNING THIS DEVELOPING WEATHER SITUATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL AND
EASTERN OKLAHOMA ON THURSDAY...AS THE DRY LINE AND A COLD FRONT SWEEP ACROSS
THE AREA.
THE NEXT CHANCE FOR THUNDERSTORMS IS SUNDAY NIGHT INTO TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WEATHER.GOV/NORMAN.
SMITHIn the hours before
Local storm report, Apr 20, 8:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 9 NNW LAVERNE 36.83N 99.96W
04/20/2005 1.75 INCH HARPER OK EMERGENCY MNGR
RELAYED BY COUNTY EM.
&&
JLPLocal storm report, Apr 20, 8:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 10 W QUANAH 34.30N 99.92W
04/20/2005 60 MPH HARDEMAN TX AMATEUR RADIO
ESTIMATED.
&&
JLPLocal storm report, Apr 20, 8:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 SSW BUTLER 35.58N 99.21W
04/20/2005 0.88 INCH CUSTER OK PUBLIC
0815 PM HAIL BURNS FLAT 35.36N 99.18W
04/20/2005 0.75 INCH WASHITA OK AMATEUR RADIO
&&
JLPLocal storm report, Apr 20, 8:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 6 SW DUKE 34.61N 99.65W
04/20/2005 70 MPH JACKSON OK PUBLIC
ESTIMATED.
0828 PM HAIL 1 W ELDORADO 34.47N 99.67W
04/20/2005 1.75 INCH JACKSON OK AMATEUR RADIO
0828 PM HAIL 5 W DUKE 34.67N 99.67W
04/20/2005 0.75 INCH HARMON OK AMATEUR RADIO
HAIL ON HWY 62 ON JACKSON/HARMON COUNTY LINE.
0830 PM TSTM WND GST 2 E ELDORADO 34.47N 99.62W
04/20/2005 60 MPH JACKSON OK AMATEUR RADIO
ESTIMATED.
0815 PM HAIL 8 SE GOULD 34.59N 99.67W
04/20/2005 0.75 INCH HARMON OK PUBLIC
&&
JLPSpecial weather statement, Apr 20, 8:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 839 PM CDT WED APR 20 2005 TXZ087-210200- KNOX TX- 839 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF BENJAMIN AT 839 PM CDT...MOVING NORTHEAST AT 15 MPH. PEA TO DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Apr 20, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL OLUSTEE 34.55N 99.42W
04/20/2005 1.00 INCH JACKSON OK AMATEUR RADIO
WEST SIDE OF TOWN
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 52 min |
| Apr 20, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| Apr 20, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 64 min |
| Apr 20, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Washita | 57 min |
| Apr 20, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 46 min |
| Apr 20, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Apr 20, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 47 min |
| Apr 20, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 30 min |
| Apr 20, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 44 min |
| Apr 20, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 39 min |
| Apr 20, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 33 min |
| Apr 20, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 65 min |
| Apr 20, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| Apr 20, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Apr 21, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.